Alert archive / Montana / Heavy Snow Warnings in 2007
Heavy Snow Warning 4, NWS Great Falls, MT
NWS Great Falls, MT issued this heavy snow warning at Apr 17, 2007, 3:46 PM MDT. It took effect at Apr 17, 2007, 9:00 PM MDT. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2007, 3:46 PM MDT (21:46 UTC)
- In effect from
- Apr 17, 2007, 9:00 PM MDT
- Expired
- Apr 19, 2007, 12:00 AM MDT
- In force
- 27 hr
- Issued by
- NWS Great Falls, MT
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this heavy snow warning went out at Apr 17, 3:09 PM MDT, 37 minutes earlier.
Area forecast discussion, Apr 17, 3:09 PM MDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 309 PM MDT TUE APR 17 2007 .DISCUSSION... TONIGHT THROUGH THURSDAY...A DEEP UPPER TROUGH NEAR THE WEST COAST WILL SWING INLAND TONIGHT AND THEN ROTATE NE INTO EASTERN MONTANA ON THURSDAY. A WET PATTERN IS IN STORE FOR THE AREA WITH COOLING TEMPERATURES. AS FOR THE WINTER STORM SITUATION...HAVE UPGRADED THE WINTER STORM WATCHES TO HEAVY SNOW WARNINGS OVER THE WESTERN MOUNTAINS. ALSO IT LOOKS AS IF THE FAR NW PLAINS WILL BECOME COLD ENOUGH FOR SNOW BY LATE TONIGHT SO HAVE ADDED A SNOW ADVISORY FOR THAT AREA AS WELL. DEPENDING ON HOW THINGS PLAY OUT MIGHT NEED TO UPGRADE THE SNOW ADVISORY. AS THE UPPER TROUGH/LOW MOVES INTO EASTERN MONTANA ON THURSDAY MOISTURE WILL BACK OVER THE EASTERN PORTIONS OF THE FORECAST AREA. THE PLAINS COULD BE COLD ENOUGH BY THAT TIME THAT PRECIPITATION WOULD BE IN THE FORM OF SNOW. MIGHT NEED A SNOW ADVISORY FOR THURSDAY BUT AT THIS POINT WILL CONTINUE TO MONITOR MODEL TRENDS. AS FOR THE THUNDERSTORM SITUATION...HAVE DECIDED TO LEAVE IN THE THREAT OF THUNDERSTORMS OVER PORTIONS OF THE SOUTH FOR THIS EVENING. INSTABILITY IS MARGINAL BUT CAN NOT RULE OUT A STRIKE OR TWO. FOR WEDNESDAY THINK THE MAIN THREAT FOR THUNDERSTORMS WILL BE EAST OF THE FORECAST AREA SO HAVE LEFT OUT MENTION OF SAME EVEN THOUGH SOME GUIDANCE SUGGESTS THERE COULD BE SOME THUNDERSTORMS OVER THE FAR EASTERN ZONES. BLANK THURSDAY NIGHT THROUGH SUNDAY NIGHT...CLOSED LOW MOVING NORTH OUT OF EASTERN MONTANA WILL BRING WRAP AROUND SHOWERS TO CENTRAL MONTANA THURSDAY NIGHT. WILL SEE A BREAK IN PRECIPITATION FRIDAY AS THE AREA IS IN BETWEEN SYSTEMS. THE NEXT SYSTEM ON SATURDAY IS LOOKING MORE AND MORE LIKE ITS GOING TO MISS THE AREA TO THE SOUTH...THUS HAVE LOWERED POPS FOR THIS PERIOD. SUNDAY LOOKS LIKE THE BEST CHANCE FOR PRECIPITATION AS A SHORT WAVE MOVES ACROSS THE NORTHERN PART OF THE U.S. TEMPERATURES DURING THIS PERIOD WILL BE NEAR NORMAL FOR THE ENTIRE TIME FRAME. MEIER MONDAY AND TUESDAY...A QUICK MOVING PACIFIC TROUGH OF LOW PRESSURE IS EXPECTED TO PASS THROUGH MONDAY CAUSING SCATTERED SHOWERS FOR MUCH OF THE REGION. A SHORT BREAK TUESDAY BEFORE A WEAK HIGH PRESSURE BUILDS INTO WESTERN MONTANA A HEAD OF THE NEXT PACIFIC SYSTEM MOVING INTO THE PACIFIC NORTHWEST. TEMPERATURES WILL BE NEAR NORMAL THROUGH THE PERIOD. SAUCIER && .AVIATION... UPDATED 0015Z. A DEEP UPPER LEVEL TROUGH ALONG THE PACIFIC COAST AT 00Z WILL KEEP A MOIST AND UNSETTLED SOUTHWEST FLOW ALOFT OVER MONTANA TONIGHT. SCATTERED SHOWERS AND MVFR CONDITIONS WILL DEVELOP OVER THE AREA THIS EVENING...MAINLY SOUTH AND EAST OF KCTB. ISOLATED THUNDERSTORMS WITH GUSTY WINDS ARE ALSO POSSIBLE DURING THIS TIME SOUTH AND EAST OF A KHMM-KGTF-KHVR LINE. THE AIRMASS WILL GENERALLY STABILIZE AFTER 02Z. THE UPPER LEVEL TROUGH MOVES INTO THE GREAT BASIN BY WEDNESDAY MORNING...FOR AN INCREASINGLY MOIST SOUTHERLY FLOW OVER THE FORECAST AREA. A SURFACE LOW PRESSURE AREA MOVES INTO SOUTH CENTRAL MONTANA DURING THIS TIME FOR NORTHERLY UPSLOPE SURFACE WINDS. WIDESPREAD PRECIPITATION WILL DEVELOP OVER WESTERN MONTANA AND SPREAD INTO CENTRAL MONTANA...WITH MORE WIDESPREAD MVFR CONDITIONS DEVELOPING AFTER 03Z. SNOW WILL BEGIN MIXING WITH THE RAIN AFTER 06Z AS A COLDER AIRMASS BEGINS MOVING INTO THE AREA. BRITTON && .PRELIMINARY POINT TEMPS/POPS... GTF 39 47 32 38 / 50 80 50 90 CTB 36 36 30 39 / 90 90 50 60 HLN 37 46 34 47 / 70 90 50 60 BZN 38 55 32 49 / 40 70 70 70 WEY 31 40 27 38 / 60 70 70 60 DLN 37 41 29 45 / 80 90 40 30 HVR 43 57 37 41 / 30 50 90 90 LWT 38 58 32 36 / 30 60 60 80 && .TFX WATCHES/WARNINGS/ADVISORIES... HEAVY SNOW WARNING FROM 3 AM TO 6 PM MDT WEDNESDAY ABOVE 5000 FEET FOR MTZ014-048-052. HEAVY SNOW WARNING FROM 9 PM THIS EVENING TO 6 AM MDT WEDNESDAY FOR MTZ008. HEAVY SNOW WARNING FROM 3 AM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT ABOVE 5000 FEET FOR MTZ009. SNOW ADVISORY FROM 3 AM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT BELOW 5000 FEET FOR MTZ009-010. && SHORT TERM...BLANK LONG TERM...COULSTON AVIATION...COULSTON WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Apr 17, 5:13 AM MDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 513 AM MDT TUE APR 17 2007 MTZ009-014-048-052-181115- NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON- 513 AM MDT TUE APR 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A STRONG SPRING STORM WILL MOVE INTO THE NORTHERN ROCKY MOUNTAINS TONIGHT. ELEVATIONS ABOVE 5000 FEET NEAR THE CONTINENTAL DIVIDE COULD SEE SIGNIFICANT HEAVY SNOWFALL OVERNIGHT. AS A RESULT...A WINTER STORM WATCH HAS BEEN ISSUED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER STORM WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON FOR HEAVY SNOWFALL AMOUNTS NEAR THE CONTINENTAL DIVIDE. THE SPRING STORM WILL CONTINUE TO AFFECT THE REGION THROUGH LATE THIS WEEK WITH HEAVY MOUNTAIN SNOW AND LOWER ELEVATION RAINS. RIVERS AND STREAMS COULD RISE DUE TO HEAVY RUNOFF. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-010>013-015-044>047-049>051-053>055-181115- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-MADISON-TOOLE- LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- BROADWATER-MEAGHER-GALLATIN- 513 AM MDT TUE APR 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY IS LOW. A SPRING STORM WILL MOVE INTO MONTANA TONIGHT. RAIN AND MOUNTAIN SNOW WILL DEVELOP OVERNIGHT AND COULD BECOME LOCALLY HEAVY AT TIMES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SPRING STORM WILL CONTINUE TO AFFECT THE REGION THROUGH LATE THIS WEEK WITH MOUNTAIN SNOW AND LOWER ELEVATION RAINS. RIVERS AND STREAMS COULD RISE DUE TO HEAVY RUNOFF. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 4:33 AM MDT | Winter Storm Watch | TFX | 11 hr | |
| Apr 17, 3:46 PM MDT | Snow Advisory | TFX | 53 hr |
Nearby
Heavy Snow Warnings in Montana, 2007Every heavy snow warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.